MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9; PROSTHESIS, KNEE
Catalog Number 42502606602
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Tendinopathy (4887); Crepitus (4893)
Date of Event 01/30/2020
Type of Reportable Event Serious Injury
Event or Problem Description
On 09-jun-2025, a journal article was retrieved from the knee (2025) that reported a prospective, non-randomized, multi-center study from the usa.The purpose of the study was to investigate the early radiographic, survival and clinical outcomes of a cementless tantalum metal tibial implant with a modular anatomic component.The study reviewed 148 implants, from seven research sites, between 2018 and 2020.A cementless persona trabecular metal tibia was implanted in all patients without the use of autograft bone paste slurry.With regard to the tibial component, 79 patients received a medial congruent vivacit-e component, 25 patients received a posterior stabilized polyethylene component, 25 patients received a posterior stabilized vivacit-e component, and 19 patients received an ultra-congruent vivacit-e component.The patella was resurfaced in 92 knees.The indication for surgery was arthritis, avascular necrosis of the femoral condyle, post-traumatic loss of joint configuration, moderate deformity, and/or the salvage of previously failed surgical attempts that did not include partial or full arthroplasty of the ipsilateral knee.The study population had a mean age of 63.3 years at time of surgery; 84 males/64 females.Follow-up radiographs were conducted at immediate post-operative, six weeks, six months, one year, and two years post-operative.It was reported that one patient experienced it band syndrome/snapping with right knee pain and underwent an intra-articular cortisone injection.Due diligence is complete as multiple attempts have been made; all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: medical product: tibia trabecular metal two-peg porous fixed bearing left size f: catalog#42530007501, lot#62917433; articular surface medial congruent (mc) right 12 mm height use with tibia sizes e-f/cr femur sizes 8-11: catalog#42522100812, lot#63841791; all poly patella cemented 35 mm diameter: catalog#42540000035, lot#64239740.G2: literature: c.Nakasone, i.Weber, c.Israelite et al., (2025).Early radiographic evaluation of an anatomic porous tantalum tibia: a prospective, multi-center, non-randomized clinical study.The knee (53), 264-272.Https://doi.Org/10.1016/j.Knee.2025.01.010.The product will not be returned to zimmer biomet for investigation, as the product currently remains implanted.The investigation is in process.Upon completion of the investigation, a follow-up mdr be submitted.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h6, h10, h11.The product has not been returned.No product evaluation could be performed.The root cause of the reported event is not device related.The iliotibial band is a multiple joint structure that originates at the tuberculum tubercle of the iliac crest and inserts at the anterolateral (gerdy) tubercle of the lateral condyle of the tibia.During a total knee procedure, the iliotibial band is pulled in excess laterally for a prolonged period to allow implantation of the devices.The pulling on the band leads to tissue lengthening and increased inflammation of the iliotibial band while maintaining integrity of the ligament.As the iliotibial band heals, the fibers can become fibrotic leading to painful scar tissue at the distal iliotibial band at the knee.Conservative treatment options for a tight it band includes physical therapy and site-specific mobilization and stretching.If a more invasive approach is required, surgery to release the iliotibial band tightness would occur.This signifies a procedure-related postop complication.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the prior event description provided.

Brand Name
PERSONA FEMUR CEMENTED CRUCIATE RETAINING (CR) STANDARD RIGHT SIZE 9
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare IN
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22748587
Report Number3007963827-2025-00310
Device Sequence Number9363828
Product Code MBH
UDI-Device Identifier00889024230408
UDI-Public(01)00889024230408(17)280930(10)64101657
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number42502606602
Device Lot Number64101657
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2025
Supplement Date Received by Manufacturer08/14/2025
Initial Report FDA Received Date08/08/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/05/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown